Gabapentin and weight gain

All your questions and experiences of medication and treatments on the NHS or Private Healthcare.

Moderators: perseus, *Lisa*, FluppyPuffy

Gabapentin and weight gain

Postby carolad » Mon Jul 27, 2015 1:57 pm

I've recently started taking Gabapentin and I notice that one of the side effects is weight gain.... I just wondered how common this is...have any of you put on weight while taking it?
carolad
UKFM Member
 
Posts: 415
Joined: Fri Mar 07, 2014 12:04 am

Re: Gabapentin and weight gain

Postby Moobaloo » Tue Jul 28, 2015 10:35 am

Yes, I gained loads of weight on it and also developed painful acne. As soon as I came off it (slowly, with the supervision of my GP!) I lost weight & my skin cleared up. Everyone is different, but weight gain is a seemingly common side effect.
User avatar
Moobaloo
UKFM Member
 
Posts: 88
Joined: Thu Oct 25, 2012 12:50 am
Location: South Yorkshire

Re: Gabapentin and weight gain

Postby juliekp » Tue Jul 28, 2015 11:04 am

Hi. I was on gabapentin and put about 2 stone on. I had Just list 7 stone so this was major for me. I am now off it and on amitryptiline so hopefully I can start to loose it again. It is hard to loose weight with this horrible illness as the pain often stops exercise. Good luck.
juliekp
UKFM Member
 
Posts: 27
Joined: Tue Aug 05, 2014 11:22 am

Re: Gabapentin and weight gain

Postby Anuib6 » Tue Jul 28, 2015 3:37 pm

Hi, I am being helped by my GP to come down from taking Gabapentin & yes I have put on about a stone. Needless to say it does make you put on the weight, previously lost 5 stone so I am not very happy about that.
I was however put on it for Siatica & not FB, although I do have it. Now hopefully I can begin to lose the weight once I finish about another 2 weeks to go. But please anyone taking it Do not stop it straight away, It can make everything so much worse. My doctor was really good especially with the hallucinations, that was one of the reasons of stoping them.
Anuib6
UKFM Member
 
Posts: 13
Joined: Tue May 26, 2015 4:05 pm

Re: Gabapentin and weight gain

Postby carolad » Wed Jul 29, 2015 9:47 am

Oh my goodness, after reading your replies on here and on Facebook, I'm rather concerned!! It sounds like Gabapentin causes a lot of problems, not just weight gain...and it is difficult to come off them. Maybe I should ask has ANYONE had any positive benefit from taking Gabapentin? :shock:
carolad
UKFM Member
 
Posts: 415
Joined: Fri Mar 07, 2014 12:04 am

Re: Gabapentin and weight gain

Postby zoanne » Wed Jul 29, 2015 3:21 pm

I did put on a little weight with it, but the other side effects were worse. I couldn't cope as a human when taking it. I also came off it slowly and I now take pregabelin which I have also gained weight on, but none of the scary side effects.
zoanne
UKFM Newbie
 
Posts: 5
Joined: Fri Mar 13, 2015 2:21 pm

Re: Gabapentin and weight gain

Postby carolad » Wed Jul 29, 2015 9:40 pm

I suppose I may as well continue with them for now - I've to go back to my GP in a month to see how it is going. He said if that didn't help, he would try me on something else (he didn't say what!). I don't have a lot of confidence in Gabapentin after reading everyone's experiences but I suppose I should give it a go...
carolad
UKFM Member
 
Posts: 415
Joined: Fri Mar 07, 2014 12:04 am

Re: Gabapentin and weight gain

Postby lizashfield » Wed Jul 29, 2015 10:17 pm

Yes I put on weight with Gabapentin and the drug didn't help me at all. However it is often mentioned as a treatment for fibromyalgia so I guess it helps some people.
lizashfield
UKFM Member
 
Posts: 40
Joined: Thu Nov 13, 2014 9:58 pm


Return to Treatments & Medication

Who is online

Users browsing this forum: No registered users and 3 guests

cron